Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Drowsiness after taking Requip

10/16/1998

Question:

About an hour after taking Requip I become very drowsy . The back of my head usually feels heavy and stiff and I need to put my head down for a while , then it will soon go away . If I am somewhere where I can't lie down I am extremely uncomfortable and sleepy . This does not happen all the time , but usually does . Is this nothing to worry about ? I have been taking 1 1/2 mg. for 9 months .

Answer:

All dopaminergic medications including Requip can cause drowsiness as a side effect. You should have your doctor look over your medications to see if he can "fine tune" them to a point where you have the benefit from the Requip without this side effect. Either cutting back the dose of Requip slightly, or cutting back some of your other medications, if you are on others, may be helpful.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Arif Dalvi, MD
Assistant Professor
College of Medicine
University of Cincinnati